Reason: Moved from WL to H&S forum
The first question that comes to mind is...why? Your body has a natural system for eliminating fluids and it works pretty well. Taking an over the counter diuretic is not healthy for more than a day or two. ..I am not a doctor, this is just my opinion.
Unless you are training for a photo shoot and you need to see your abs better for the shoot tomorrow, or you are a body builder and have a competition tomorrow (and you are already at less than 9% body fat) there is no reason to take diuretics.
Eat healthy, drink water and green tea, stay away from bad liquids like alcohol and soda and your body will do the rest naturally.
I knew a body builder that passed out on stage because he had been taking diuretics and neglecting his fluid intake for 24 hours before the shoot so he'd look more "cut."
Thank you :-) I just thought it could help because I retain so much water. I chug and chug water and I never seem to eliminate enough. My fingers get so swollen and I ALWAYS weigh more in the mornings than I do in the evenings. My face gets puffy and my ankles get so where you can leave a thumb print in them for more than a few seconds. So I thought maybe by taking an over the counter it would help a little bit. I've heard aloe juice helps too. I hadn't planned on taking it for more than a couple days at a time though.... :-)
P.S. I only VERY rarely drink and if I do get sodas it's one on the weekend. Which does seem to contribute to the problem so I guess I'll have to cut out that treat too. :-(
sounds like you should ask the doc about it. He may presribe something. Coffee does work and tea and it is natural so I think that's fine. I just was talking about the pills. Your doctor may say they are OK for you.
You should weigh less in the morning unless you are eating late so there could be a medical issue.
moonraven, really? I didn't know blood pressure did that. I just assumed mine is high because my BMR is so high (or is that BMI?) 40+ *sigh* The machine at wal-mart has been out of order for a year now lol. Doesn't being significantly over weight mean you automatically have high blood pressure? I've been trying to cut down on sodium a lot (I do love my salt... who am I kidding, if one can eat it I probably like it lol).
Thanks for the suggestion moonraven. I think I can get it checked for free at the local hospital too. :-)
dragoncomet00.... you really should speak to a doctor. i'm in the healthcare field and there are a lot of dangers associated with diuretics or any other over the counter med including natural products. the swelling and puffiness (if related to water retention ) might be edema.
there is a lot to consider, but here are a few thingd to look at...
1)advise the doctor of any other medications you might already be on.
2) they can be particularly dangerous to people with certain health issues such as diabetes of kidney problems and more.
3) there are different diuretics that act differently in the body, while they all cause you to lose water.. some affect potassium, sodium, calcium and magnesium levels, uric acid.... just to name a few!
4) improper use can seriously affect your heart ( related to #3) and blood pressure
..just hold off till you can get a proper physical from a doctor to see what the real problem is.
good luck to you!
Thank you very much, I really appreciate the advice. I guess if I've waited this long for medical a couple more weeks won't hurt till my insurance comes through and I'll just make an appointment for a physical. Thanks again!
Ooh yes, frozen meals are loaded with sodium. I tried an experiment one day, and my challenge was to eat less than 2300mg of sodium (which is what is recommended). It was really hard! I didn't even eat anything that was notorious for being salty.
If you're swollen in your fingers, face and ankles, you might be suffering from edema, which is a fancy word for fluid build up where fluid doesn't belong. Edema is caused by lots of things, including electrolyte imbalance (too much salt, not enough potassium), diabetes, high blood pressure, renal (kidney) disease, and a whole host of other conditions. I'm not a doctor, so I can't tell you what's wrong, but it sounds like something that you should follow up with a doctor.
Best of luck!
I was at wal-mart yesterday and diurex is what the Pharmacists suggested befor realizing they discontinued carrying them.:( I bought Sundown Naturals and they are called Natural water pills, I wonder if they work. Guess I will find out eventually. :)